Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 35, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 27, 1999, 10:01 PM CDT for Lincoln County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1999, 10:01 PM CDT (03:01 UTC)
- Expired
- Jun 27, 1999, 11:05 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 8:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 280302 RRA TORLBF NEC111-280405- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1001 PM CDT SUN JUN 27 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN AND WEST CENTRAL LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 1005 PM MDT (1105 PM CDT) * AT 901 PM MDT (1001 PM CDT)... NORTH PLATTE DOPPLER RADAR INDICATED A TORNADO 20 MILES SOUTHEAST OF OGALLALA OR 15 MILES NORTHWEST OF WALLACE... MOVING SOUTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WALLACE BY 1030 PM CDT DICKENS BY 1100 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! M. MUTCHLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 27, 1:15 PM CDT, 8 hours 46 minutes earlier.
Area forecast discussion, Jun 27, 1:15 PM CDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 115 PM CDT SUN JUN 27 1999 ...FCST CHALLENGE CONCERNS AMNT AND EXTENT OF PCPN ASSOCIATED WITH DVLPMNT OF MCS TNGT... ANOTHER ROUND OF WDSPRD CONVECT ACTIVITY EXPECTED TNGT AS ATMOS QUICKLY RECOVERS FM LAST NGTS CONVECTION. 1800 UTC SFC ANALYSIS INDICATED WK SFC LOW PRES OVR ERN WY WITH 2ND LOW OVR CNTRL KS. WNDS AT SFC-H7 CONTG TO SLOLY VEER BACK INTO THE SE PER LTST SFC OBS AND MCK PROFILER...WHICH WL ADVECT VRY HIGH THETA-E VALUES BACK INTO WRN HI PLNS FOR REST OF AFTN INTO ERY TNGT. APPROACH OF H5 SHRT WV MOVG EWD THRU NRN RCKYS WL INCRS DYNAMIC FORCING AND MID LVL COOLING OVR LBF CWA...WITH LOW LVL JET AT H8 PROVIDING ADTNL DESTAB OF LWR ATMOS AS WRM AND MOIST LOW LVL AIR FM GULF ADVECTED OVR SFC BOUNDARY IN CNTRL KS. CAPES OF 2000-3500 J/KG...H7-H5 DELTA T OF 24C...AND H7-H5 LAPSE RATES OF ARND 8.5C/KM UNDERSCORE THE CONVECT POTNL TNGT. GOOD DIRECTIONAL AND SPEED SHEAR SHD SUPPORT SUPERCELL DVLPMNT THIS EVNG...WITH WDSPRD HVY RAIN BCMG THE PRIMARY THREAT BY MIDNIGHT AS CONVECTION BCMS ORGANIZED INTO AN MCS N OF THE FRONTAL BOUNDARY. WDLY SCT-SCTD CONVECT ACTVTY SHD MOV EWD OFF HIGH PLNS OF WY AND CO LTE THIS AFTN...ORGANIZING INTO AN MCS OVR SWRN NE...NERN CO...AND NWRN KS ERY TNGT ON NOSE OF H8 LLJ...WITH SYSTM TURNING MORE SEWD INTO INSTABILITY AXIS WITH TIME. MCS H2 DIVERGENCE SIGNATURE VRY NOTICABLE BY H+18HRS (0600 UTC) PROGS ON BOTH ETA AND NGM...HOWEVER SRN PLACEMENT OF ETA PREFERRED OVR NGM WHICH HAS CONSISTENTLY PLACED HVST RAFL N OF ACTUAL AREA PST SVRL DAYS. WITH PRECIPITABLE WATER VALUES OF 100-150% OF NRML OVR AREA...AND MCS LKLY TO MOV OVR AREAS WHICH RCVD 1-4 LAST NGT...FLASH FLOOD WATCH WL CONT TO BE NEEDED FOR MUCH OF SWRN NEB...AND NO CHG TO AREAL COVERAGE FM PREV FCST SEEMS NEEDED ATTM. MID LVL FORCING TGT WL BE GREATEST OVR NRN PTNS OF LBF CWA WHICH WL BE CLOSER TO H5 SHRT WV MOVG EWD THRU NRN PLAINS...BUT LOW LVL SUPPORT FOR MCS AND HVY RAFL POTNL BEST IN SW. RESULT WL BE THAT ENTR LBF CWA WL LKLY EXPERIENCE RN TNGT...BUT WITH EXCESSIVE RN NOT LKLY TO FALL IN N CNTRL ZNS DESPITE RELATIVELY LOW FLASH FLOOD VALUES IN THIS AREA. MCS SHD BE S AND E OF MOST OF LBF CWA BY DAYBREAK MON WITH WRN AND N CNTRL NEB TO INITIALLY FALL UNDER WK CAA AND INCRG SUBSIDENCE ON BACKSIDE OF SYS. MOST OF AREA SHD RMN DRY THRU MUCH OF DAY...BUT WITH THE THREAT OF SCT CONVECTION AGN INCRG IN FAR W AS TSTMS DVLP OVR FRONT RANGE AND PROGRESS EWD. MID LVL LAPSE RTES RMN STEEP OVR AREA THRU AT LEAST TUE...AND WITH SFC WNDS VEERING BACK INTO THE SE OVR ALL OF WRN AND N CNTRL NEB MON NGT...THE THREAT OF ANOTHER ROUND OF CONVECT WL INCRS THRUT THE 3RD INTO THE 4TH PD OF THIS FCST...AND LKLY PERSIST INTO THE EXTENDED FCST. 93-95P EXTENDED GRAPHICS LOOK REASONABLE AND WL NOT SIG MODIFY. .LBF...FLASH FLOOD WATCH TONIGHT ZONES 036>038-056>059-069>071 WERT
In the hours before
Local storm report, Jun 27, 8:18 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 PM CDT SUN JUN 27 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 4 E DUNNING NE 0.75 INCH HAIL
06/27/99 BLAINE
0802 PM 2 E LISCO NE 0.88 INCH HAIL
06/27/99 GARDEN
FWMLocal storm report, Jun 27, 8:27 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SUN JUN 27 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM 10 SSW OSHKOSH NE 2.50 INCH HAIL
06/27/99 GARDEN
FWMLocal storm report, Jun 27, 8:27 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SUN JUN 27 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM 10 SSW OSHKOSH NE 2.50 INCH HAIL
06/27/99 GARDEN
FWMLocal storm report, Jun 27, 8:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT SUN JUN 27 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM 12 SE OSHKOSH NE 1.50 INCH HAIL
06/27/99 GARDEN
FWMLocal storm report, Jun 27, 9:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT SUN JUN 27 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM 12 SE OSHKOSH NE 1.50 INCH HAIL
06/27/99 GARDEN
0900 PM 10 NW BRULE NE 1.75 INCH HAIL
06/27/99 KEITH
0900 PM 6 SE LEWELLEN NE 1.75 INCH HAIL
06/27/99 GARDEN
0900 PM 9 N BIG SPRINGS NE 1.75 INCH HAIL
06/27/99 DEUEL
FWMLocal storm report, Jun 27, 9:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT SUN JUN 27 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 4 SSE OGALLALA NE TORNADO
06/27/99 KEITH SPOTTER REPORTED
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:23 PM CDT | Tornado Warning | LBF | Blaine, Custer, Logan | 62 min |
| Jun 27, 7:36 PM CDT | Tornado Warning | LBF | Garden | 64 min |
| Jun 27, 7:54 PM CDT | Tornado Warning | LBF | Blaine | 46 min |
| Jun 27, 8:37 PM CDT | Tornado Warning | LBF | Garden, Keith | 63 min |
| Jun 27, 8:55 PM CDT | Tornado Warning | LBF | Deuel | 35 min |
| Jun 27, 9:24 PM CDT | Tornado Warning | LBF | Keith, Perkins | 61 min |
| Jun 27, 11:24 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 66 min |
| Jun 27, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 65 min |
| Jun 27, 11:44 PM CDT | Tornado Warning | LBF | Deuel | 66 min |
| Jun 28, 1:13 AM CDT | Tornado Warning | LBF | Chase | 62 min |
| Jun 28, 2:05 AM CDT | Tornado Warning | LBF | Chase | 60 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.